Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Louisville, KY

June 5, 2007Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 3:21 PM EDT for Lincoln County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 3:21 PM EDT (19:21 UTC)
Expired
Jun 5, 2007, 3:45 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 051921
SVRLMK
KYC137-051945-
/O.NEW.KLMK.SV.W.0093.070605T1921Z-070605T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 345 PM EDT...

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF STANFORD..AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STANFORD BY 335 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3761 8467 3754 8486 3739 8464 3749 8452

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 051949
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT TUE JUN 5 2007

KYC137-051959-
/O.EXP.KLMK.SV.W.0093.000000T0000Z-070605T1945Z/
LINCOLN KY-
349 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY
EXPIRES AT 345 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3761 8467 3754 8486 3739 8464 3749 8452

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:53 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 5, 1:53 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 PM EDT TUE JUN 5 2007

.MESOSCALE UPDATE...

SVR THUNDERSTORM WATCH 349 ISSUED UNTIL 01Z (900 PM EDT).
CONVECTION CONTINUES TO DEVELOP WITH PRIMARY THREAT BEING LARGE
HAIL.  HAD ONE REPORT OUT OF ANDERSON COUNTY WITH LOTS OF SMALL HAIL
UP TO 2 INCHES DEEP.  ADDITIONAL DEVELOPMENT IS OCCURING UPSTREAM
AHEAD OF APPROACHING S/W ALOFT.  THESE STORMS WILL MOVE SOUTHEAST
INTO SOUTHERN IN AND CENT KENTUCKY THIS AFTERNOON AND EVENING.

UPDATED ZFP COMING SHORTLY.

-MJ

&&

.MORNING UPDATE (THIS AFTERNOON)...

MAIN FORECAST CONCERN REMAINS ON PRECIPITATION CHANCES THIS
AFTERNOON AND EVENING.  WV IMAGERY SHOWING S/W CRUISING THROUGH
SOUTHERN ILLINOIS THIS MORNING. ON ITS CURRENT TRAJECTORY...IT WILL
HEAD EAST THROUGH SOUTHERN INDIANA AND INTO SOUTHERN OHIO THIS
AFTERNOON.  THIS FEATURE IN COMBINATION WITH GOOD HEATING THIS
MORNING WILL LEAD TO SCT CONVECTIVE DEVELOPMENT THIS AFTERNOON.
GIVEN THE COOLER TEMPS ALOFT...SOME MARGINALLY SEVERE STORMS ARE
POSSIBLE THIS AFTERNOON.  PRIMARY THREATS LOOKS TO BE GUSTY WINDS
AND HAIL.  LOCAL WRF MODEL RUN SUGGEST INITIAL CONVECTION TO DEVELOP
IN AREA ALONG AND JUST EAST OF 65.  SO BEST CONCENTRATION LOOKS TO
BE ACROSS OUR EASTERN AND NORTHEASTERN SECTIONS.  BASED ON
THIS...HAVE INCREASED POPS FOR THE AFTERNOON PACKAGE ACROSS ALL
AREAS.  HIGH TEMPS LOOK OK IN CURRENT FCST WITH UPPER 70S TO AROUND
80 IN THE NORTH...AND LOWER 80S ALONG THE KY/TN BORDER.

-MJ

&&

.SHORT TERM (TODAY AND TONIGHT)...

ANOTHER ROUND OF SCATTERED SHOWERS AND STORMS ARE EXPECTED TODAY.
CONFIDENCE IS HIGH IN THAT...HOWEVER TIMING AND LOCATION ARE THE
FORECAST CHALLENGES.

CURRENTLY...WATER VAPOR IMAGERY SHOWS 500MB WAVE OVER THE
APPALACHIANS...WITH SEVERAL SHORTWAVES UPSTREAM IN THE NORTHWEST
FLOW. ONE SHORTWAVE OVER NERN IOWA IS GENERATING ISOLATED
SHWRS/STORMS OVER CENTRAL ILLINOIS AT THE MOMENT. KEPT SLIGHT
CHANCE OF SHOWERS ACROSS OUR NWRN HALF OF THE CWA UNTIL MIDDAY AS
THIS SHORTWAVE APPROACHES AND ROTATES EAST.

ANOTHER SPEED MAX OVER SOUTH DAKOTA AND NEBRASKA IS QUICKLY
APPROACHING THE REGION. THIS VORT MAX IS PROGGED TO GENERATE AN
AREA OF PRECIP ACROSS OUR SOUTHERN CWA. OVER THE PAST FEW
DAYS...MODELS HAVE BEEN CONSISTENT WITH ITS LOCATION AND OUR LOCAL
MODEL VERIFIES THIS. NMM-WRF ALSO SHOWS THIS...BUT THEN DEVELOPS
ANOTHER AREA OF PRECIP ACROSS MAINLY OUR NERN CWA LATER TONIGHT
(MOST LIKELY FROM CURRENT SHORTWAVE OVER ONTARIO). SO COMBINING
SHORT-RANGE MODEL THINKING...LOOKS LIKE WE MAY HAVE ISOLATED
SHOWERS ACROSS OUR NWRN CWA THROUGH MIDDAY (THOUGH MOST LOCATIONS
WILL REMAIN DRY)...FOLLOWED BY CONVECTION ACROSS MAINLY CENTRAL AND
SOUTHERN KY THIS AFTERNOON...WHICH WILL TRANSITION TO OUR NERN
CWA/BLUEGRASS REGION TONIGHT AND ENDING BY AROUND MIDNIGHT
(EARLIER IN THE WEST).

FORECASTER CONFIDENCE IS HIGH IN SEEING SCATTERED CONVECTION BUT
THE COVERAGE SHOULD BE LESS THAN YESTERDAYS PRECIP. THUS THE
REASON FOR ONLY HAVING 40 POPS SOUTH AND 30S NORTH. THE NAM BUFR
SOUNDING AT SDF FOR 21Z THIS AFTERNOON SHOWS QUITE THE DEEP LAYER
SHEAR (50 KTS) AND STEEP LOW-LEVEL LAPSE RATES (NEARLY DRY
ADIABATIC). SO SMALL HAIL AND GUSTY WINDS LOOK LIKE A POSSIBILITY
WITH THE STRONGEST STORMS. OTHER THAN A POSSIBLE ISOLATED
REPORT...MOST EVERYTHING SHOULD STAY SUB-SEVERE...LIKE MONDAYS
CONVECTION.

AFTERNOON HIGHS WILL BE SIMILAR TO YESTERDAY...WITH UPPER 70S TO
LOW 80S BEING THE RULE. GUSTY GRADIENT WINDS ARE ALSO POSSIBLE BUT
SHOULD BE LESS THAN YESTERDAY.

AL

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...

WILL PRIMARILY FOLLOW THE 00Z ENSEMBLE MEANS FOR THE LONG
TERM...THIS GUIDANCE FAIRLY CONSISTENT WITH OUR ONGOING FCST FOR
THE PD.

UPR LVL RIDGE BUILDS ACRS THE MS VLY WED AND THE OH VLY/NEW ENGLAND
THU WHILE OH VLY SFC HI MOVES TO NEW ENGLAND WED NGT WITH RETURN FLO
IN ARREARS THU FOR OUR FA. THIS WILL BE A DRY PERIOD WITH A SLY
COMPONENT OF WIND...BECOMING GUSTY SW TO NEAR 30 MPH BY MIDDAY THU.

BY THU NGT...SHRTWV TROF FCST TO REACH THE MID MS VLY IN ZONAL FLO
AND MOVE ACRS THE OH VLY FRI WHILE WEAKENING. ASSOCIATED CDFNT
PROGGED TO EXTEND FROM WRN IL TO CNTRL MO...THIS SLOWER THAN
OPERATIONAL GFS...HOWEVER MEASURABLE RAIN FCST INTO ALL BUT OUR SERN
FA BY 12Z FRI. CHGS HERE TO ONGOING FCST WILL BE TO ADD CHC POPS
OVER OUR SWRN FA AND TO CONTOUR RAIN CHCS CLOSER TO THE SLOPE OF THE
FRONT...I.E. HIGHEST CHCS NWRN FA...STAIR STEPPING TO ABOUT 20 TO
THE SOUTHEAST. WILL CONT ABOUT 30% POPS FRI AND SAT AS FRONT
WEAKENS/SLOWS...REACHING NEAR THE OH RIVER FRI NGT AND IN DOWNSTATE
KY SAT.

HOTTEST DAY DURG THIS PD WILL LIKELY BE THU (LWR 90S) WITH LOTS OF
SUN AND SW FLO.

NO CHGS MADE TO THE SUN/MON PD...SLY...MOIST FLO WILL RE-ESTABLISH
AS HIGH PRES REACHES THE ERN OH VLY AND SRN U.S. UPR RIDGE
WEAKENS/SLIDES OFF TO THE SE.

DK

&&

.AVIATION (18Z TAF ISSUANCE)...

SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF
APPROACHING S/W.  ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM
ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON.
MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS.  ISO-SCT
CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY
AFFECT THE KBWG TERMINAL THIS AFTERNOON.  CONVECTION WILL DIE OFF
LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR
INSOLATION.  IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE
RAINFALL.  HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND
KBWG.

-MJ

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 5, 11:43 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT TUE JUN 5 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1143 AM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER-LEVEL DISTURBANCE APPROACHING THE REGION IS EXPECTED TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND HAIL
UP TO THE SIZE OF DIMES...IN ADDITION TO BRIEF HEAVY RAINFALL AND
DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL MOVE TOWARD THE OHIO RIVER FRIDAY...CONTINUE
SOUTHEAST INTO SOUTH CENTRAL KENTUCKY SATURDAY...AND STALL ACROSS
MIDDLE TENNESSEE SUNDAY. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED WELL AHEAD OF AND IN THE VICINITY OF THE
FRONT...BEGINNING LATE THURSDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...THOUGH SPOTTERS
ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR GUSTY WINDS THIS
AFTERNOON TO THE NATIONAL WEATHER SERVICE.

MJ/AL/DK

In the hours before

Local storm report, Jun 5, 2:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SALEM                   38.60N 86.10W
06/05/2007  M0.75 INCH       WASHINGTON         IN   PUBLIC

&&

LD
Special weather statement, Jun 5, 2:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT TUE JUN 5 2007

KYZ049-051915-
CLARK-
243 PM EDT TUE JUN 5 2007

...STRONG STORM WILL MOVE EAST ACROSS CLARK COUNTY KENTUCKY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WINCHESTER...OR 11 MILES
SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 MPH... ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR WINCHESTER BY 250 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Jun 5, 2:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PARIS                   38.21N 84.26W
06/05/2007  M0.50 INCH       BOURBON            KY   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             FRENCH LICK             38.55N 86.62W
06/05/2007  E0.88 INCH       ORANGE             IN   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FRENCH LICK             38.55N 86.62W
06/05/2007  E0.88 INCH       ORANGE             IN   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             2 E JASPER              38.39N 86.90W
06/05/2007  E1.00 INCH       DUBOIS             IN   LAW ENFORCEMENT

&&

LD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:04 PM EDTSevere Thunderstorm WarningLMKShelby26 min
Jun 5, 1:28 PM EDTSevere Thunderstorm WarningLMKAnderson32 min
Jun 5, 1:32 PM EDTSevere Thunderstorm WarningLMKBourbon28 min
Jun 5, 1:49 PM EDTSevere Thunderstorm WarningLMKWoodford26 min
Jun 5, 2:02 PM EDTSevere Thunderstorm WarningLMKFayette28 min
Jun 5, 3:36 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby24 min
Jun 5, 3:39 PM EDTSevere Thunderstorm WarningLMKMeade36 min
Jun 5, 3:55 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby35 min
Jun 5, 4:17 PM EDTTornado WarningLMKFranklin, Shelby28 min
Jun 5, 4:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford45 min
Jun 5, 4:48 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine42 min
Jun 5, 5:13 PM EDTSevere Thunderstorm WarningLMKClark, Madison47 min
Jun 5, 6:28 PM EDTSevere Thunderstorm WarningLMKCasey, Taylor32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.